New York, 2006Damaging Wind in New York, June 29, 2006
June 29, 2006 · NWS ALY · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 29, 2:08 PM EST, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 29, 2:08 PM EST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
308 PM EDT THU JUN 29 2006
.SHORT TERM /TONIGHT THROUGH SUNDAY/...
SEVERE THUNDERSTORM WATCH 559 IN EFFECT FOR CONVECTION FROM HUDSON
VALLEY AND ADIRONDACKS ON EAST. THIS CONVECTION IS PRE FRONTAL AND
HAS PRODUCED SOME SUB SEVERE WIND GUSTS AND UP TOP MARBLE HAIL
LOCALLY. THE STRONGER CONVECTION WILL BE TRACKING FROM WESTERN NY
ASSOCIATED WITH AN UPPER LOW AND RAPID COOLING ALOFT. VIL OF THE
DAY IN EASTERN AREAS INCLUDING THE CAPITAL DISTRICT ARE IN THE
LOWER 50S...BUT OUT NEAR BUFFALO ARE IN THE LOW TO MID 40S...SO
STORMS THIS EVENING WILL HAVE IN ENHANCED POTENTIAL FOR LARGE
HAIL AND DAMAGING WINDS...WITH CHARACTERISTIC LOWER VIL VALUES.
ANY STORMS HAVE THE POTENTIAL FOR OVER AN INCH OF RAIN...SO
LOCALIZED FLASH FLOODING POTENTIAL WILL BE WATCHED.
SCATTERED STORMS WILL LINER THROUGH MUCH OF THE NIGHT...UNTIL THE
MEAN UPPER TROUGH AXIS EXITS TOWARD MORNING. THE NORTHERN STREAM
REMAINS RATHER ACTIVE...AND ANY WIDELY SCATTERED SHOWERS OR
THUNDERSTORMS FRIDAY AND SATURDAY WOULD BE IN THE MOUNTAINS...AND
A FEW MIGHT HOLD ON LONG ENOUGH TO MAKE IT INTO THE VALLEYS...SO
SLIGHT CHANCE TO CHANCE POPS IN SOME AREAS FRIDAY AND SATURDAY.
SOME INDICATIONS IN GUIDANCE FOR A LOW LEVEL JET SEGMENT TO
INCREASE OVERHEAD SATURDAY NIGHT AND SUNDAY...AND AN UPPER JET
SEGMENT STRENGTHENS IN CANADA. ENHANCED LOW LEVEL
CONVERGENCE...RAPID WARMING AT THE BOUNDARY LAYER...AND SOME UPPER
DIVERGENCE SUGGEST SOME CONVECTIVE COMPLEX MAY TRACK THROUGH
NORTHERN AND CENTRAL AREAS SATURDAY NIGHT AND SUNDAY.
TEMPERATURES WILL BE AROUND NORMAL FRIDAY THEN TEMPERATURES
GETTING ABOVE NORMAL SATURDAY AND SUNDAY...LESS SO SUNDAY
DEPENDING ON CLOUD COVER...CONVECTIVE DEBRIS AND TIMING OF PASSAGE
OF COLD FRONT SUNDAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
FLOW BECOMES ZONAL MONDAY AND TUESDAY...WITH TEMPERATURES AROUND
NORMAL MONDAY...AND ABOVE NORMAL TUESDAY WITH THE BOUNDARY LAYER
WARMING. ANOTHER STRONG UPPER SYSTEM TRACKS OUT OF CANADA WEDNESDAY
AND THURSDAY. CHANCES OF SHOWERS AND THUNDERSTORMS LATER TUESDAY
AND WEDNESDAY...THEN COOLING AND DRYING THURSDAY.
&&
.AVIATION...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 9 PM. ANY
THUNDERSTORM COULD PRODUCE GUSTY WINDS TO 60 MPH AND NICKEL SIZE
HAIL...IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING.
THUNDERSTORMS HAVE ALREADY BEEN A PROBLEM OVER KALB ALREADY THIS
AFTERNOON AND MORE SCATTERED ONES WILL TAKE PLACE AND COULD IMPACT
BOTH KPOU AND KGLF THROUGH THIS EVENING. LATER TONIGHT...AS A COLD
FRONT CROSSES THROUGH THE REGION...THE THUNDERSTORM THREAT WILL
DIMINISH MARKEDLY. WITH WET GROUND SOME FOG WILL LIKELY FORM...BUT
WE THINK IT WOULD ONLY BRIEFLY DROP CONDITIONS TO IFR/LIFR AS A BIT
OF A BREEZE WILL DEVELOP WHICH WOULD MIX THE AIR UP. MAINLY VFR
CONDITIONS ARE EXPECTED ON FRIDAY ALONG WITH BETTER VISIBILITIES. AT
THE SAME TIME...A STRAY SHOWER OR EVEN AFTERNOON THUNDERSTORM STILL
CANNOT BE ENTIRELY RULED OUT.
&&
.HYDROLOGY...
MANY AREAS AND RIVERS REMAIN IN FLOOD...AND WILL REMAIN SO FOR THE
NEXT SEVERAL HOURS TO COUPLE OF DAYS. PLEASE REFER TO THE LATEST
FLOOD WARNINGS AND STATEMENTS FOR FURTHER DETAILS.
FOR DETAILS ON RIVER LEVELS AND FORECASTS...GO TO WEATHER.GOV/ALY
AND GO TO OUR ADVANCED HYDROLOGIC PREDICTION SERVICE (AHPS) PAGE.
THUNDERSTORMS...CONTAINING TORRENTIAL DOWNPOURS...HAVE ALREADY
PRODUCED UP TO AN INCH OF RAIN IN A FEW LOCALITIES. MORE OF THESE
COULD TAKE PLACE THROUGH THE EVENING. WHILE RAINFALL AMOUNTS OF AN
ADDITIONAL INCH OR TWO ARE POSSIBLE...THESE AMOUNTS WILL BE HIGHLY
LOCALIZED AND SHOULD PRODUCE NO ADDITIONAL RISES ON RIVERS. THEY
COULD HOWEVER PRODUCE SHARP RISES ON ON ANY STREAMS THAT THE RAIN
FALLS ON. ALSO...PONDING OF WATER WILL TAKE PLACE ON ROADWAYS. THE
GOOD NEWS...IS THAT A DRYING TREND WILL TAKE HOLD FRIDAY INTO AT
LEAST THE FIRST PORTION OF THE WEEKEND...ALLOWING THE GROUND TO
BEGIN TO DRY OUT...AND THE RUNOFF TO FINALLY SUBSIDE IN EARNEST.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...NONE.
VT...NONE.
&&
NAS/HWJIV/VILLANI
Hazardous weather outlook, Jun 29, 4:45 AM EST, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
545 AM EDT THU JUN 29 2006
NYZ032-033-038>040-082-301100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN FULTON-
545 AM EDT THU JUN 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS AND
MOHAWK VALLEY IN EAST CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT..
FLOODING CONTINUES...REFER TO FLOOD STATEMENTS AND WARNINGS.
SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AS A COLD FRONT
MOVES EAST ACROSS THE AREA. THE STORMS WILL MOVE TO THE NORTHEAST
AROUND 30 MPH AND PRODUCED LOCALIZED HEAVY DOWNPOURS. THE MAIN
SEVERE THREAT WILL BE DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NON SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON.
THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AND MONDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS POSSIBLE TODAY.
CTZ001-013-MAZ001-025-NYZ041>043-047>054-058>061-063>066-083-084-
VTZ013>015-301100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
545 AM EDT THU JUN 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CAPITAL DISTRICT...LAKE
GEORGE SARATOGA REGION...EASTERN CATSKILLS...MID HUDSON
VALLEY...TACONICS IN EAST CENTRAL NEW YORK...THE BERKSHIRES...SOUTHERN
VERMONT AND THE LITCHFIELD HILLS.
.DAY ONE...TODAY AND TONIGHT...
SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AS A COLD FRONT
MOVES EAST ACROSS THE AREA. THE STORMS WILL MOVE TO THE NORTHEAST
AROUND 30 MPH AND PRODUCED LOCALIZED HEAVY DOWNPOURS. THE MAIN
SEVERE THREAT WILL BE DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NON SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON.
THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AND MONDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS POSSIBLE TODAY.
In the hours before
Special weather statement, Jun 29, 2:35 PM EST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
335 PM EDT THU JUN 29 2006
NYZ063-292015-
WESTERN ULSTER NY-
335 PM EDT THU JUN 29 2006
...A STRONG THUNDERSTORM IN ULSTER COUNTY...
AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...HAIL UP TO ONE HALF INCH IN
DIAMETER...WINDS IN EXCESS OF 40 MPH...AND HEAVY RAIN. THIS STORM
WAS LOCATED 8 MILES WEST OF NAPANOCH...OR ABOUT 8 MILES WEST OF
ELLENVILLE...AND MOVING NORTHEAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
NAPANOCH BY 345 PM EDT
7 MILES NORTHWEST OF KERHONKSON BY 355 PM EDT
Special weather statement, Jun 29, 4:09 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
509 PM EDT THU JUN 29 2006
MAZ025-292145-
SOUTHERN BERKSHIRE MA-
509 PM EDT THU JUN 29 2006
...STRONG THUNDERSTORMS IN BERKSHIRE COUNTY...
AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...SMALL HAIL
AND FREQUENT CLOUD TO GROUND LIGHTNING. THIS STORM WAS LOCATED NEAR
SANDISFIELD...OR ABOUT 14 MILES SOUTHEAST OF GREAT BARRINGTON...AND
MOVING NORTHEAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
SANDISFIELD BY 520 PM EDT
6 MILES SOUTHEAST OF OTIS BY 545 PM EDT
OTHER STRONG THUNDERSTORMS WERE ALSO NEAR ROOSTERVILLE WHICH ALSO
PRODUCE SMALL HAIL AND WIND GUSTS TO 40 MPH.
RAINFALL AMOUNTS WITH THESE STORMS COULD REACH HALF AN INCH BY 530
PM...AND PRODUCE PONDING OF WATER ON ROADWAYS.
Local storm report, Jun 29, 4:19 PM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
519 PM EDT THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD TOWNSHEND 43.04N 72.67W
06/29/2006 WINDHAM VT EMERGENCY MNGR
ROUTE 35 AND OTHER ROADS WASHED OUT NEAR TOWNSHEND.
&&
JPVLocal storm report, Jun 29, 5:01 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
601 PM EDT THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL ROTTERDAM 42.78N 73.95W
06/29/2006 M0.88 INCH SCHENECTADY NY TRAINED SPOTTER
&&
JPVLocal storm report, Jun 29, 5:03 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
603 PM EDT THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL ALTAMONT 42.71N 74.04W
06/29/2006 E0.75 INCH ALBANY NY PUBLIC
&&
JPVLocal storm report, Jun 29, 5:23 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
623 PM EDT THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL SCOTIA 42.83N 73.96W
06/29/2006 E0.75 INCH SCHENECTADY NY TRAINED SPOTTER
PENNY-SIZE HAIL.
0605 PM TSTM WND DMG SCHENECTADY 42.80N 73.93W
06/29/2006 SCHENECTADY NY LAW ENFORCEMENT
TREES DOWN ON CARS AND HOUSE ON CAMPBELL AVENUE.
&&
CORRECTED FOR THE SIZE OF HAIL.Thunderstorm Wind, Saratoga
- When
- June 29, 5:27 PM EST
- Where
- Saratoga County, West Milton
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.033, -73.933
Law enforcement personnel report that trees were blown down in West Milton.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Kansas, June 29, 2006$1.5 million · 1.75 in hail · 2 events
- Flood and Damaging Winds in Massachusetts, June 29, 2006$175,000 · 50 kt wind · 5 events
- Flood and Lightning Strike in Connecticut, June 29, 2006$55,000 · 2 events
- Lightning Strike in New York, June 29, 2006$50,000 · 1 event
- Damaging Winds in New Hampshire, June 29, 2006$35,000 · 50 kt wind · 2 events
- Hail and Damaging Wind in New York, June 29, 2006$25,000 · 1.5 in hail · 2 events
- Flash Flood in North Carolina, June 29, 2006$25,000 · 1 event
- Flash Flood in Vermont, June 29, 2006$20,000 · 1 event
- Hail and Damaging Winds in Virginia, June 29, 2006$15,000 · 50 kt wind · 3 events
- Hail in West Virginia, June 29, 20061 in hail · 11 events
- Lightning Strike in New York, June 29, 20061 injured · 1 event
- Hail and Damaging Winds in Virginia, June 29, 2006$7,000 · 1.75 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521032.